California, 2005High Wind in California, December 27, 2005
December 27, 2005 · NWS MFR · 4 events in 1 county or zone
A High Wind Warning was issued for California zone CAZ081 at 27/0351 PST, effective from 27/0351 to 28/1200 PST. It was cancelled at 28/0950 PST.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for California zone CAZ081 at 27/0351 PST, effective from 27/0351 to 28/1200 PST. It was cancelled at 28/0950 PST. The first, last, and strongest verifying observations are listed above. The warning was issued with a -2:51 lead time and the event was over by 27/1100 PST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 26, 9:13 PM PST, 3 hours 47 minutes earlier.
Area forecast discussion, Dec 26, 9:13 PM PST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
913 PM PST MON DEC 26 2005
.DISCUSSION...GFS SEEMS TO BE HANDLING THIS NEXT POTENT SYSTEM THE
BEST THIS EVENING...BUT THE GFS AND ETA ARE NOT MUCH DIFFERENT IN
THEIR SOLUTIONS. MODELS CONTINUE WITH STRONG BL WINDS OF 50-55+KT
AND 850 MB WINDS OF 80KT WHICH WILL BECOME SW JUST AHEAD OF THE
FROPA AT THE COAST. THIS WILL BRING VERY STRONG WINDS TO THE COAST
OVERNIGHT INTO THE MORNING. WATER VAPOR SAT IMAGE SHOWING WET
UPSTREAM MOISTURE FEED INTO THE AREA WITH THIS SYSTEM AND THE NEXT
COUPLE...WHICH LENDS CREDENCE TO THE QPF AMOUNTS ON THE MODELS.
WITH THESE QPF AMOUNTS RIVER FORECAST CENTERS MODEL FORECASTS
PUTTING MANY OF THE WEST SIDE RIVERS AT FLOOD LOOKS TO RIGHT ON
TRACK ALSO. STRONG WINDS WITH LONG FETCH REGION WILL COMBINE WITH
HIGH WIND WAVES TO MAKE THE SURF ZONE A VERY DANGEROUS PLACE THIS
HOLIDAY WEEKEND...WHICH MAKES THE URGING OF VIEWING THE SURF FROM
WELL AWAY FROM THE SHORE A VERY GOOD IDEA.
.PREVIOUS DISCUSSION...
SHORT TERM...THE NEXT MAJOR STORM IS STRENGTHENING IN THE EASTERN
PACIFIC. SATELLITE IMAGERY SHOWS LONG MOISTURE FETCH HEADING TOWARD
SOUTHERN OREGON AND NE CALIFORNIA COAST. AS THE FRONT MOVES INTO THE
COASTAL WATERS..EXPECT SOUTH WINDS TO INCREASE SIGNIFICANTLY WITH
STORM FORCE WINDS IN THE COASTAL WATERS...AND HIGH WIND WARNING AT
THE COAST. FURTHER INLAND THE SHASTA VALLEY WILL ALSO SEE GUSTY
SOUTH WINDS OVERNIGHT. SATELLITE RAINFALL ESTIMATES INDICATE A FEW
INCHES OF RAIN ARE POSSIBLE WITH THIS STORM OVER THE COASTAL
MOUNTAIN RANGE WITH ONLY SLIGHT TAPERING OFF INLAND TOWARD THE
CASCADES. SNOW LEVEL WITH THIS FIRST STORM WILL BE ABOVE THE
SISKIYOU PASS BUT SOME ZONES IN THE EASTERN PART OF OUR FORECAST
AREA AS WELL AS CRATER LAKE AND MT ASHLAND WILL SEE ACCUMULATING
SNOW OVERNIGHT. ANOTHER STORM IS EXPECTED RIGHT BEHIND ON TUESDAY
NIGHT AND WEDNESDAY. COLD AIR BEHIND THESE FRONTS WILL BRING THE
SNOW LEVEL DOWN TO PASS LEVEL WED NIGHT AND THURSDAY MORNING.
LONG TERM...UNSETTLED PATTERN CONTINUES THROUGH THE END OF THE WEEK
WITH A SERIES OF DISTURBANCE MOVING INLAND. HOWEVER IT LOOKS LIKE
THE JETSTREAM WILL DROP SOUTH OF THE STATE LINE TAKING THE STRONGER
ENERGY INTO NORTH-CENTRAL CALIFORNIA.
&&
.AVIATION...LOCAL MVFR CONDITIONS AND MOUNTAINS OBSCURED IN
SCATTERED LIGHT RAIN SHOWERS. GUSTY SOUTH WINDS AT THE LOWER
LEVELS...STRONGEST NEAR THE COAST AHEAD OF ANOTHER COLD FRONT THAT
WILL APPROACH OUR REGION TONIGHT AND MOVE INLAND TUESDAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...STORM WARNING...FLORENCE TO OR/CA BORDER 0-60 NM.
HIGH WIND WARNING...ZONES 21-22 MIDNIGHT TONIGHT THROUGH NOON
TUESDAY.
HIGH WIND WATCH...ZONES 21-22 LATE TUESDAY NIGHT THROUGH WEDS.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO CA BORDER
0-60 NM.
SNOW ADVISORY...ZONE 30 LATE TONIGHT THROUGH TUES.
CA...STORM WARNING...OR/CA BORDER TO PT ST GEORGE 0-60 NM.
WIND ADVISORY...SHASTA VALLEY MIDNIGHT TONIGHT THROUGH NOON
TUESDAY.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR BORDER TO PT ST
GEORGE CA 0-60 NM.
SNOW ADVISORY...ZONE 83 ABOVE 5000 FT TONIGHT THROUGH TUESDAY.
&&
FB/SVEN
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 26, 3:31 PM PST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
331 PM PST MON DEC 26 2005
PZZ350-353-356-370-373-376-271400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
331 PM PST MON DEC 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...STORM WARNING IN EFFECT FROM 10 PM THIS EVENING THROUGH
TUESDAY MORNING. SEE COASTAL WATERS FORECAST FOR DETAILS.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STORM WARNING CONTINUES THROUGH TUESDAY MORNING.
CAZ080-ORZ021-022-023-024-026-271400-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-WESTERN SISKIYOU COUNTY-CURRY COUNTY COAST-SOUTH
CENTRAL OREGON COAST-
331 PM PST MON DEC 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FLOOD WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY
AFTERNOON. SEE FLOOD WATCH MESSAGE FOR DETAILS.
CAZ081-271400-
CENTRAL SISKIYOU COUNTY-
331 PM PST MON DEC 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WIND ADVISORY IN EFFECT FROM MIDNIGHT TUESDAY MORNING TO 12 PM PST
TUESDAY. SEE WIND ADVISORY MESSAGE FOR DETAILS.
ORZ021-022-271400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
331 PM PST MON DEC 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A HIGH WIND WARNING IS IN EFFECT FROM MIDNIGHT TUESDAY MORNING AND
12 PM PST TUESDAY. SEE HIGH WIND WARNING MESSAGE FOR DETAILS.
CAZ083-ORZ030-271400-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
331 PM PST MON DEC 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A SNOW ADVISORY IS IN EFFECT FROM MIDNIGHT TUESDAY MORNING TO 12 PM
PST TUESDAY. SEE WINTER WEATHER MESSAGE FOR DETAILS.
.INSTRUCTIONS TO SPOTTERS...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GLASER
High Wind, Central Siskiyou County
- When
- December 27, 1:00 AM PST to 2:00 AM PST
- Where
- Central Siskiyou County forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.593, -122.540 (the zone’s center; the record gives no point)
High Wind, Central Siskiyou County
- When
- December 27, 1:00 AM PST
- Where
- Central Siskiyou County forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.593, -122.540 (the zone’s center; the record gives no point)
High Wind, Central Siskiyou County
- When
- December 27, 3:00 AM PST
- Where
- Central Siskiyou County forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.593, -122.540 (the zone’s center; the record gives no point)
High Wind, Central Siskiyou County
- When
- December 27, 10:00 AM PST
- Where
- Central Siskiyou County forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.593, -122.540 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, December 27 to 28, 20052 deaths · 16 injured · $11 million · 1 event
- Wildfire in Texas, December 27, 20051 death · 10 injured · $5.8 million · 3 events
- Wildfire in Oklahoma, December 27, 20051 death · $800,000 · 1 event
- Avalanche in Wyoming, December 27, 20051 death · 1 event
- Wildfire in Oklahoma, December 27 to 28, 20052 injured · $500,000 · 1 event
- Wildfire in Oklahoma, December 27, 2005$300,000 · 1 event
- Wildfire in Oklahoma, December 27, 2005$225,000 · 1 event
- Wildfire in Oklahoma, December 27 to 28, 2005$50,000 · 1 event
- Dense Fog in Wisconsin, December 27 to 28, 200512 events
- High Wind in Oregon, December 27 to 28, 200588 kt wind · 10 events
- High Wind in Oregon, December 27, 200563 kt wind · 2 events
- High Wind in Colorado, December 27, 200556 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484637, 5484638, 5484639, 5484640.